Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 96, NWS Tallahassee, FL

November 25, 2001Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 25, 2001, 2:46 AM CST for Walton County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Nov 25, 2001, 2:46 AM CST (08:46 UTC)
Expired
Nov 25, 2001, 3:15 AM CST
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Walton County, FL

What was reported inside it

TimeReportWhereRemark
Nov 25, 3:00 AM CSTThunderstorm WindGordon, FLDowned power lines reported by the Walton County EMA.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2001-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2001-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
399 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WUUS52 KTAE 250847
SVRTLH
FLC131-250915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 AM CST SUN NOV 25 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WALTON COUNTY IN FLORIDA

* UNTIL 315 AM CST...

* AT 246 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 10 MILES SOUTHWEST OF
  FLOWERSVILLE...OR ABOUT 10 MILES NORTHEAST OF CRESTVIEW...MOVING
  EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLOWERSVILLE BY 300 AM CST...
  NEW HARMONY...FOX HILL BY 310 AM CST...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE
LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH AND DEADLY LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING 
BUT AWAY FROM WINDOWS.

LAT...LON 3097 8653 3079 8655 3073 8616 3095 8614

.END

16-DYE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 1:40 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Nov 25, 1:40 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 AM EST SUN NOV 25 2001

SYNOPSIS: INTENSE JET MAXIMA SWINGING NEWD ACROSS AL/GA COMBINED W/
AMPLE DIFFLUENCE ALOFT & LOW-LEVEL CONVERGENCE TO TRIGGER SCATTERED
STRONG TO SEVERE TSTMS OVER PORTIONS OF SRN/SE AL INTO EXTREME SW GA
DURING THE LATE EVE HOURS. CONVECTION STILL ACTIVE ATTM INVOF
SHORTWAVE OVER ERN AL W/ FEW MESOS DETECTED BY KEVX/KEOX/KTLH 88DS.
PATCHY DENSE FOG ALREADY FORMING INVOF TLH (VSBYS DOWN TO 1/2SM)
WHERE BOUNDARY LAYER WINDS ARE LIGHTEST. OVER ERN PANHANDLE & SE AL,
BREEZY S WINDS KEEPING TEMPS UNSEASONABLY MILD (70-75).

MODELS/SHORT-TERM: 00Z MODELS IN REASONABLE AGREEMENT. IN THE
MID/UPPER LEVELS, POTENT LOW CENTERED OVER MIDDLE MS VALLEY WEAKENS
AS IT LIFTS NEWD INTO E/CNTRL CA. ATTENDANT TROUGH LIFTS NE AS WELL
W/ RIDGE AMPLIFYING ALONG E COAST AS NEXT STRONG SHORTWAVE TROUGH,
NOW ENTERING CA, EMERGES INTO THE NRN/CNTRL PLAINS MON. AT THE
SURFACE, THE COLD FRONT PULLS UP STATIONARY FROM CNTRL GA TO SW AL
LATER TODAY. THIS FRONT LIFTS NWD AS A WARM FRONT MON AS THE NEXT
LOW DEEPENS OVER THE MO VALLEY & TRACKS EWD. HIGH PRESSURE RIDGE
CENTERED OVER THE WRN ATLANTIC WILL PROLONG THE WARM & MOIST S-SE
FLOW (PWAT VALUES 1-1.5) W/ WELL ABOVE NORMAL TEMPS INTO MID WEEK.
BEST POTENTIAL FOR LATE NIGHT/EARLY MORNING FOG RESERVED FOR GA/FL
BIG BEND ZONES. KEPT 30-40% OVER NW/W ZONES TODAY DUE TO CLOSER
PROXIMITY TO FRONT & 10-20% OVER E/SE ZONES. SLIGHT CHANCE POPS FOR
REMAINDER OF SHORT TERM, THEN INCREASING BEGINNING TUE AFTN OVER
W/NW ZONES AHEAD OF NEXT FRONT. USED AN AVERAGE OF MOS TEMP GUIDANCE.

EXTENDED: 00Z AVN CHANGED LITTLE FROM PREVIOUS RUNS. NEXT COLD FRONT
PROGGED TO STALL JUST NW OF OUR CWFA LATE TUE. LOW PRESSURE WAVE
FORMS ON FRONT OVER WRN GULF & TRACKS NEWD INTO VA THU, DRAGGING
COLD FRONT THRU. BEST CHANCE OF SHOWERS/TSTMS WILL BE LATE WED NIGHT
INTO THU AFTN AS SQUALL LINE MOVES FROM W TO E AHEAD OF SURFACE
FRONT. AFTER FROPA, STRONG CAA WILL USHER IN MUCH COOLER TEMPS
FRI/SAT. ONLY MINOR ADJUSTMENTS TO TEMPS & TIMING OF ENDING PCPN THU
ATTM.

MARINE: WINDS & SEAS REMAIN BELOW CAUTIONARY LEVELS THRU TUE, THEN
INCREASE TO ADVISORY CRITERIA AS LOW PRESSURE SPINS UP ALONG STALLED
FRONT W OF WATERS WED & ACCELERATES NEWD THU. ATTENDANT COLD FRONT
SWEEPS THRU THU W/ WINDS VEERING FROM SW TO NW.

FIRE WEATHER: NO CONCERNS.

PRELIM NUMBERS:
TLH 079/062 080/062 211-
PFN 078/067 078/067 322-
DHN 076/063 078/063 4221
ABY 077/061 078/061 4221
VLD 079/060 080/060 211-

.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.

MAJ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 3:22 AM CSTSevere Thunderstorm WarningTAEWalton38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.